MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARADRIVE Steerable Sheath Clear; Catheter, Steerable

BOSTON SCIENTIFIC CORPORATION FARADRIVE Steerable Sheath Clear; Catheter, Steerable
Lot Number CL15475
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Codes Air Embolism (1697); Non specific EKG/ECG Changes (1817); Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Ischemia Stroke (4418); Heart Block (4444)
Date of Event 06/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Fda medsun for medwatch notification: it was reported that that patient developed st elevations during pfa "[pulsed field ablation]" application of the rspv that was sustained and associated with hypotension and inferior wall motion abnormalities.Suspect air bubbles from pfa sheath as cause of st elevation.Post procedure, patient was found to have an air embolism in the brain causing ischemic injury (stroke).A faradrive sheath was selected for use to atrial fibrillation.It was noted that the patient had preexisting coronary heart disease.During the procedure, the torflex catheter was exchanged for the faradrive sheath and inserted the farawave catheter.The faradrive sheath was attached to continuous flush through a drip line that was carefully checked and prepped.The j-wire was positioned in each vein during the application.The patient developed transient st elevations that self-resolved within 2 minutes after the basket pulses were delivered in the lspv "[ left superior pulmonary vein]".No evidence of bubbles were seen in the cardiac chambers on ice imaging and there appeared to be no bubbles in the sheaths.The patients hemodynamics were stable and it elected to move forward with the remainder of the pulmonary veins.When 2 pulses were applied in the flower configuration, the patient once again developed st elevations in the inferior leads, but this time demonstrated hypotension with systolics as low as 66 mmhg and subsequent complete heart block.A coronary sinus catheter was inserted into the rv and applied ventricular pacing at 80 bpm.On tee "[transesophageal echocardiogram]", there were probable air bubbles in the lv with inferior wall motion abnormalities, and a coronary angiogram was performed.With injection of contrast into the rca, the patient's heart rate immediately increased to sinus tachycardia with immediate resolution of st segment elevation.There was no evidence of obvious bubbles in the rca territory.There was possibly sluggish flow in the acute marginal but was not intervened upon as the patient no longer exhibited wall motion abnormalities and showed recovery of her blood pressure and heart rhythm.They also injected the left coronary system which revealed no major abnormalities.Post procedure, the patient was found to have an air embolism in the brain causing ischemic injury (stroke).The patient was admitted for further hospitalization and required intervention to prevent permanent impairment/damage, however the intervention is unknown.

Brand Name
FARADRIVE Steerable Sheath Clear
Common Device Name
Catheter, Steerable
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
CENTERPOINT SYSTEMS
3338 parkway blvd
west valley city UT 84119
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50916734
Report Number2124215-2026-51427
Device Sequence Number5369807
Product Code DRA
UDI-Device Identifier00191506043131
UDI-Public(01)00191506043131(17)280304(10)CL15475
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot NumberCL15475
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2026
Initial Report FDA Received Date09/28/2026
Date Device Manufactured03/04/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
97610227-FA
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale